Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Extending monotone decompositions of 3-manifolds


Author: R. H. Bing
Journal: Trans. Amer. Math. Soc. 149 (1970), 351-369
MSC: Primary 54.78
DOI: https://doi.org/10.1090/S0002-9947-1970-0263051-1
MathSciNet review: 0263051
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing, A characterization of 3-space by partitionings, Trans. Amer. Math. Soc. 70 (1951), 15-27. MR 13, 484. MR 0044827 (13:484c)
  • [2] -, Concerning hereditarily indecomposable continua, Pacific J. Math. 1 (1951), 43-51. MR 13, 265. MR 0043451 (13:265b)
  • [3] -, Locally tame sets are tame, Ann. of Math. (2) 59 (1954), 145-158. MR 15, 816. MR 0061377 (15:816d)
  • [4] -, An alternative proof that 3-manifolds can be triangulated, Ann. of Math. (2) 69 (1959), 37-65. MR 20 #7269. MR 0100841 (20:7269)
  • [5] -, ``Decompositions of $ {E^3}$'' in Topology of 3-manifolds and related topics (Proc. Univ. of Georgia Institute, 1961), Prentice-Hall, Englewood Cliffs, N.J., 1962, pp. 5-21. MR 25 #4501.
  • [6] B. G. Casler, An imbedding theorem for connected 3-manifolds with boundary, Proc. Amer. Math. Soc. 16 (1965), 559-566. MR 31 #2730. MR 0178473 (31:2730)
  • [7] J. F. P. Hudson and E. C. Zeeman, On regular neighbourhoods, Proc. London Math. Soc. (3) 14 (1964), 719-745. MR 29 #4063. MR 0166790 (29:4063)
  • [8] E. E. Moise, Affine structures in 3-manifolds. V: The triangulation theorem and Haupt-vermutung, Ann. of Math. (2) 56 (1952), 96-114. MR 14, 72. MR 0048805 (14:72d)
  • [9] -, Affine structures in 3-manifolds. VIII: Invariance of the knot-types; local tame imbedding, Ann. of Math. (2) 59 (1954), 159-170. MR 15, 889. MR 0061822 (15:889g)
  • [10] J. H. C. Whitehead, Simplicial spaces, nuclei, and m-groups, Proc. London Math. Soc. (2), 45 (1939), 243-327.
  • [11] G. T. Whyburn, ``Decomposition spaces'' in Topology of 3-manifolds and related topics (Proc. Univ. of Georgia Institute, 1961), Prentice-Hall, Englewood Cliffs, N. J., 1962, pp. 2-4. MR 25 #4499. MR 0141086 (25:4499)
  • [12] E. C. Zeeman, ``Polyhedral n-manifolds: II : Embeddings'' in Topology of 3-manifolds and related topics (Proc. Univ. of Georgia Institute, 1961), Prentice-Hall, Englewood Cliffs, N. J., 1962, pp. 65-70. MR 28 #1596. MR 0158371 (28:1596)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.78

Retrieve articles in all journals with MSC: 54.78


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0263051-1
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society